Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 595, NWS Jackson, MS

August 4, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 4, 2011, 7:13 PM CDT for 4 counties in Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2011, 7:13 PM CDT (00:13 UTC)
Expired
Aug 4, 2011, 8:00 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Choctaw County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 93 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 7:15 PM CDTTSTM WND DMG6 S Eupora, MSTREE FELL ON HOUSE
Aug 4, 7:25 PM CDTTSTM WND DMG5 Nw Ackerman, MSMULTIPLE TREES WERE DOWNED ACROSS CHOCTAW COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 3:41 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WUUS54 KJAN 050013
SVRJAN
MSC019-103-105-159-050100-
/O.NEW.KJAN.SV.W.0595.110805T0013Z-110805T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CDT THU AUG 4 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 800 PM CDT

* AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM STARKVILLE TO 7 MILES NORTHWEST OF REFORM MOVING SOUTH AT 30
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  SESSUMS...LONGVIEW...CHESTER...OKTOC...CRAIG SPRINGS...ACKERMAN... 
  BETHEDEN...MILLCREEK AND MASHULAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3306 8866 3309 8932 3328 8931 3329 8935
      3347 8937 3347 8934 3350 8932 3352 8926
      3352 8923 3353 8918 3353 8909 3356 8909
      3356 8867
TIME...MOT...LOC 0013Z 355DEG 25KT 3344 8881 3345 8927

$$

DL
2 follow-up statements
754 
WWUS54 KJAN 050044
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT THU AUG 4 2011

MSC019-103-105-159-050100-
/O.CON.KJAN.SV.W.0595.000000T0000Z-110805T0100Z/
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-CHOCTAW MS-
744 PM CDT THU AUG 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CHOCTAW...NORTHWESTERN NOXUBEE...OKTIBBEHA AND NORTHERN WINSTON
COUNTIES...

AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM ACKERMAN TO STARKVILLE MOVING SOUTH AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BETHEDEN...MILLCREEK...MASHULAVILLE AND LOUISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3306 8866 3309 8932 3328 8931 3329 8935
      3347 8937 3347 8934 3350 8932 3352 8926
      3352 8923 3353 8918 3353 8909 3356 8909
      3356 8867
TIME...MOT...LOC 0043Z 355DEG 25KT 3323 8879 3324 8925

$$

DL
056 
WWUS54 KJAN 050055
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT THU AUG 4 2011

MSC019-103-105-159-050105-
/O.EXP.KJAN.SV.W.0595.000000T0000Z-110805T0100Z/
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-CHOCTAW MS-
755 PM CDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW...NORTHWESTERN
NOXUBEE...OKTIBBEHA AND NORTHERN WINSTON COUNTIES WILL EXPIRE AT 800
PM CDT...

THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE MOVED 
OUT OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3306 8866 3309 8932 3328 8931 3329 8935
      3347 8937 3347 8934 3350 8932 3352 8926
      3352 8923 3353 8918 3353 8909 3356 8909
      3356 8867
TIME...MOT...LOC 0055Z 355DEG 25KT 3315 8878 3316 8924

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:30 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 4, 4:30 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU AUG 4 2011

...DANGEROUS HEAT STRESS CONTINUES FOR THE ARKLAMISS...

.SHORT TERM...EXCESSIVE HEAT WARNINGS WILL CONTINUE ACROSS THE
REGION THROUGH THE OVERNIGHT HOURS. CURRENT AFTERNOON HEAT INDICES
HAVE CLIMBED NEAR 110 DEGREES AT MANY LOCATIONS...HIGHER AT SOME NRN
SITES. OVERNIGHT LOWS WILL HANG IN THE MID TO UPPER 70S IN MOST
AREAS AND WILL REMAIN NEAR 80 AT SOME DELTA LOCATIONS...OFFERING
LITTLE IN THE WAY OF RELIEF FROM TODAYS HOT CONDITIONS. STRONG HIGH
PRESSURE WILL CONTINUE INTO THE WEEKEND...CENTERED JUST WEST OF THE
FORECAST AREA AND EDGING EVER SO SLIGHTLY TO THE WEST WITH TIME.
GRADUALLY DECREASING SUBSIDENCE WILL RESULT IN GRADUALLY COOLER
925/850 MB TEMPS EACH DAY BUT...EVEN WITH SLIGHTLY COOLER
READINGS...WEATHER CONDITIONS WILL BE UNUSUALLY HOT. THE CURRENT
EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH 7AM FRIDAY MORNING IN
CONSIDERATION OF WARM OVERNIGHT LOWS. THE WARNING WILL CONTINUE FOR
AREAS ALONG AND WEST OF I-55 TOMORROW WHERE THE EFFECTS OF RIDGING
TO OUR WEST WILL BE MOST PRONOUNCED. AS LOW LEVEL TEMPS VERY SLOWLY
BEGIN TO DECREASE...ALTHOUGH STILL VERY WARM...AND ISOLATED TO
SCATTERED CONVECTION DEVELOPS DURING THE DAY...A HEAT ADVISORY WILL
REMAIN IN PLACE FOR AREAS EAST OF I-55 THROUGH FRIDAY

THE TRACK OF WEAK WAVES THAT PIVOT AROUND THE ERN FRINGES OF THE
RIDGE WILL ALSO BEGIN TO SHIFT WWD INTO OUR AREA AND WILL PRODUCE
SUFFICIENT FORCING TO MAINTAIN A CHANCE OF CONVECTION...ESPECIALLY
OVER OUR ERN ZONES. THE POTENTIAL FOR OVERNIGHT MCS DEVELOPMENT
EXISTS WITH THIS PATTERN AND THE REMAINS OF EVENING CONVECTION THAT
DEVELOP ALONG THE WEAK SURFACE BOUNDARY NEAR THE NRN MS BORDER COULD
POSSIBLY DRIFT INTO NRN PARTS OF THE FORECAST AREA. CURRENT
INDICATIONS ARE THAT NIGHTTIME CONVECTION WILL REMAIN TO OUR NORTH
BUT WILL PAINT A SLIGHT CHANCE OF PRECIP IN THE N/NE
OVERNIGHT...KEEPING THE BEST CHANCES OF THUNDERSTORMS DURING THE
AFTERNOON AND EARLY EVENING. DEEP MOISTURE CONTINUES OVER THE AREA
AND 850 MB MOISTURE...ALONG WITH PWATS...WILL BE ON THE INCREASE
OVER THE NEXT COUPLE OF DAYS. ALTHOUGH THE UPPER RIDGE CENTER WILL
DRIFT TO THE WEST AND WEAK UPPER TROUGHING WILL SLOWLY DEVELOP TO
OUR E/SE...UPPER RIDGING WILL REMAIN STRONG ENOUGH TO MAINTAIN HOT
CONDITIONS ACROSS THE REGION. WITH HIGH DAYTIME TEMPERATURES AND
PRECIPITABLE WATER VALUES SITTING AROUND OR ABOVE 2 INCHES ANY
CONVECTION THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE
WITH DAMAGING WINDS.

MAV POPS LOOK TOO DRY FOR FRIDAY...CONSIDERING THE OUTLIER SOLUTION
OF THE GFS COMPARED TO OTHER MODELS...AND WERE INCREASED ACROSS THE
AREA. MODEL CONSENSUS IS FOR INCREASING RAIN CHANCES SATURDAY...THE
GFS ENSEMBLE AVERAGE MOS OFFERING A MORE REASONABLE SOLUTION TO
DAYTIME AND OVERNIGHT RAIN CHANCES FOR THE AREA...MAV MOS LOOKING
TOO DRY DURING THE DAY AND TOO WET OVERNIGHT.

.LONG TERM...FOR THE SUN-THU PERIOD...HOT/HUMID CONDITIONS WILL
REMAIN...BUT OVERALL TEMPS DO NOT LOOK TO BE AS EXTREME AS THE
CURRENT STRETCH WE ARE IN. ADDITIONALLY...SLIGHTLY BETTER PRECIP
POTENTIAL WILL EXIST WHICH WOULD BRING SOME RELIEF TO THE AREAS THAT
RECEIVE ANY.

THE PATTERN OVER THE WEEKEND WILL STILL BE ONE WITH THE UPPER RIDGE
CENTERED TO THE NW OF THE REGION. HOWEVER...BY THIS TIME IT WILL BE
IN A WEAKER STATE AS HEIGHT VALUES WILL BE LOWERING TO 591-593 DM.
THIS SHOULD SUPPORT LESS HOT CONDITIONS AND SOME INCREASE IN PRECIP
POTENTIAL. STILL...THERE WILL BE RESIDUAL EFFECTS FROM THE PREV HOT
WEEK AND TEMPS SHOULD RANGE FROM 95-100 WITH THE HOTTEST READINGS
OVER THE WESTERN HALF. THESE ABV NORMAL TEMPS WILL COMBINE WITH HIGH
SFC MOISTURE AND THE AREA WILL LIKELY CONTINUE TO BE UNDER AT LEAST
A HEAT ADV. THE WEAKENING RIDGE WILL ALLOW A COUPLE DISTURBANCES TO
IMPACT THE AREA WITH SOME SLIGHT COOLING OF MID LEVEL TEMPS. THIS
WILL COMBINE WITH THE VERY WARM LOWER LEVELS AND PROVIDE STEEP LAPSE
RATES AND HIGH INSTABILITY. DUE TO THIS...ANY STORMS THAT DEVELOP
WILL HAVE THE POTENTIAL TO BE STRONG/SVR AND WILL CONTINUE TO WORD
THIS RISK IN THE HWO. THE NE/E HALF WILL HAVE THE BEST CHANCES OF
RAIN THIS WEEKEND.

FOR THE WEEKDAY PERIOD...THE CENTER OF THE UPPER RIDGE SLIDES MORE
WESTWARD AND KEEPS OUR REGION IN THE WEAKNESS AND UNDER A NW FLOW
REGIME. THE LOWER LEVELS WILL GENERALLY REMAIN IN A WESTERLY FLOW
PATTERN AND THIS WILL SUPPORT THE CONTINUED ABV NORMAL TEMPS EACH
DAY. GFS GUID INDICATED THIS...BUT WAS STILL THE LOWER MEMBER OF THE
ENSEMBLE SUIT. DUE TO THIS...OPTED TO LEAN TOWARD THE ENSEMBLE MEAN
TEMPS AND RAISE HIGHS A COUPLE DEGREES...ESPECIALLY ACROSS THE WEST
WHERE THEY HAVE BEEN THE DRIEST/HOTTEST SO FAR THIS SUMMER. AS FOR
PRECIP...CHANCES WILL BE NEAR TO JUST ABOVE NORMAL DURING THIS
PERIOD AS THE LOWER MID LEVEL HEIGHTS AND NW FLOW REGIME WILL
SUPPORT BETTER RAIN CHANCES. THE EASTERN HALF WILL HAVE THE BEST
CHANCES EACH DAY. THERE WILL ALSO BE A RISK FOR A MCS COMPLEX OR TWO
AS BOTH THE GFS/EURO ARE INDICATING A FEW POTENT WAVES WITH
RELATIVELY STRONG FLOW MOVING THROUGH THIS PATTERN. TIMING THIS IS
VERY DIFFICULT AND WILL JUST FOLLOW GUID POPS DURING THIS TIME. /CME/

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS NORTHERN AND EASTERN PORTIONS OF THE AREA THIS AFTERNOON IN
ASSOCIATION WITH A WEAK BOUNDARY THAT WILL STALL NORTH OF THE AREA.
EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO BE POSSIBLE OVERNIGHT
ACROSS PORTIONS OF THE NORTH AND EAST. MVFR FOG WILL BE POSSIBLE
ACROSS THOSE AREAS THAT GET ISOLATED THUNDERSTORMS. MVFR CONDITIONS
WILL BE FROM 09Z-13Z FRIDAY...THEN SHIFT TO ALL VFR CONDITIONS./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78 100  78  99 /   6  17  12  23
MERIDIAN      76  98  75  97 /  13  22  18  28
VICKSBURG     77 100  77  99 /   5  11   9  13
HATTIESBURG   78  99  76  98 /  12  18  17  28
NATCHEZ       76  97  77  96 /   5  10   9  13
GREENVILLE    80 101  79 100 /  10  17   9  10
GREENWOOD     78 101  77  99 /  10  26  11  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR MSZ028>033-
     037>039-044>046-050>052-055>058-063>066-072>074.

     HEAT ADVISORY FROM 7 AM TO 7 PM CDT FRIDAY FOR MSZ028>033-
     037>039-044>046-050>052-055>058-063>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-
     025>027-034>036-040>043-047>049-053-054-059>062.

LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-
     016-023>026.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.

&&

03/CME/17
Hazardous weather outlook, Aug 4, 2:15 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT THU AUG 4 2011

LAZ007>009-015-016-023>026-MSZ040>043-047>049-053-054-059>062-
051915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
215 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH TONIGHT AS DANGEROUS
LEVELS OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA. LITTLE TO
NO RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS OVERNIGHT LOWS
ONLY FALL INTO THE UPPER 70S AND LOWER 80S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY EVENING
AS AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. UPDATED HEAT RELATED
WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE AS WE GO INTO
THROUGH THE UPCOMING WEEKEND...ESPECIALLY IN WESTERN PORTIONS OF THE
OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-MSZ018-019-025>027-034>036-051915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-HOLMES-
215 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI...
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS THROUGH TONIGHT AS DANGEROUS LEVELS
OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA. LITTLE TO NO
RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS OVERNIGHT LOWS
ONLY FALL INTO THE UPPER 70S AND LOWER 80S.

ALSO...ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THROUGH THIS
EVENING WITH WIND GUSTS OF 50 TO 60 MPH BEING THE PRIMARY CONCERNS
WITH THE MOST INTENSE STORMS. HEAVY RAIN...INTENSE CLOUD TO GROUND
LIGHTNING STRIKES...AND TO A LESSER EXTENT SMALL HAIL...WILL ALSO BE
POSSIBLE. THESE STORMS SHOULD MAINLY OCCUR ALONG AND NORTH OF A
CROSSETT TO LEXINGTON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS WILL PERSIST FRIDAY AS A EXCESSIVE HEAT WARNING IS
IN EFFECT THROUGH FRIDAY AFTERNOON WITH HEAT INDICES ABOVE 110. UPDATED
HEAT RELATED WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE
AS WE GO INTO THROUGH THE UPCOMING WEEKEND. A FEW STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE
POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. MOST
OF THE STORMS SHOULD BE ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ028>033-037>039-044>046-050>052-055>058-063>066-072>074-051915-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
215 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH TONIGHT AS
DANGEROUS LEVELS OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA.
LITTLE TO NO RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS
OVERNIGHT LOWS ONLY FALL INTO THE UPPER 70S AND LOWER 80S.

ALSO...A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
AND EVENING WITH WIND GUSTS OF 50 TO 60 MPH BEING THE PRIMARY
CONCERNS WITH THE MOST INTENSE STORMS. HEAVY RAIN...INTENSE CLOUD TO
GROUND LIGHTNING STRIKES...AND TO A LESSER EXTENT SMALL HAIL...WILL
ALSO BE POSSIBLE. THESE STORMS SHOULD MAINLY OCCUR ALONG AND NORTH OF
A CROSSETT TO LEXINGTON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS WILL PERSIST FRIDAY AS A HEAT ADVISORY IS IN EFFECT
THROUGH FRIDAY AFTERNOON WITH HEAT INDICES 105 TO 110. UPDATED HEAT
RELATED WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE AS WE
GO INTO THROUGH THE UPCOMING WEEKEND. A FEW STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE
POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. MOST
OF THE STORMS SHOULD BE ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Aug 4, 5:41 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT THU AUG 4 2011

MSZ026-042310-
GRENADA MS-
541 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORMS MOVING TOWARD GRENADA COUNTY...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTH OF GORE
SPRINGS TO 9 MILES NORTHWEST OF HOLCOMB AT 541 PM CDT...MOVING
SOUTHEAST AT 5 MPH.

PEOPLE IN GRENADA COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3387 8976 3387 8951 3386 8950 3375 8950
      3368 9013 3381 9014 3382 9013 3382 8999
      3383 8997 3383 8994 3390 8992 3390 8977
TIME...MOT...LOC 2241Z 323DEG 6KT 3392 8954 3381 9010

DL
Special weather statement, Aug 4, 5:44 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT THU AUG 4 2011

MSZ018-019-025-042315-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
544 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORMS DEVELOPING OVER THE ARKLAMISS DELTA...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF DREW TO 3 MILES SOUTHWEST
OF BOYLE AT 543 PM CDT...MOVING EAST AT 5 MPH.

PEOPLE IN SOUTHEASTERN BOLIVAR...NORTHWESTERN LEFLORE AND CENTRAL
SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3382 9044 3382 9020 3379 9017 3375 9023
      3376 9026 3374 9031 3371 9031 3347 9071
      3365 9086 3392 9045
TIME...MOT...LOC 2243Z 291DEG 5KT 3385 9042 3367 9074

DL
Special weather statement, Aug 4, 5:53 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT THU AUG 4 2011

MSZ031-042325-
LOWNDES MS-
553 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN LOWNDES COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES SOUTHEAST OF BENT OAK AT 553 PM CDT...MOVING SOUTH AT
10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3342 8828 3329 8829 3329 8860 3346 8862
      3355 8828 3343 8828
TIME...MOT...LOC 2253Z 353DEG 10KT 3335 8845

DL
Special weather statement, Aug 4, 6:26 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT THU AUG 4 2011

MSZ052-058-042355-
LAUDERDALE MS-CLARKE MS-
626 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORMS MOVING INTO EAST CENTRAL MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES EAST OF LAUDERDALE TO 8 MILES
NORTHEAST OF CRANDALL AT 626 PM CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EASTERN CLARKE AND EASTERN LAUDERDALE COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3197 8846 3193 8867 3257 8865 3258 8839
TIME...MOT...LOC 2326Z 072DEG 10KT 3253 8841 3206 8845

DL
Special weather statement, Aug 4, 7:03 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CDT THU AUG 4 2011

MSZ026-050035-
GRENADA MS-
703 PM CDT THU AUG 4 2011

...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS GRENADA COUNTY...

A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS EXTENDED FROM WEST TO EAST ACROSS GRENADA COUNTY AT 703 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN GRENADA COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3387 8976 3387 8951 3386 8950 3368 8951
      3368 9013 3381 9014 3382 9013 3382 8999
      3383 8997 3383 8994 3390 8992 3390 8977
TIME...MOT...LOC 0003Z 319DEG 10KT 3381 8969

DL
Special weather statement, Aug 4, 7:11 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CDT THU AUG 4 2011

MSZ032-033-050040-
OKTIBBEHA MS-CHOCTAW MS-
711 PM CDT THU AUG 4 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM STARKVILLE TO 4 MILES NORTHWEST OF REFORM AT
711 PM CDT...MOVING SOUTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CHOCTAW AND OKTIBBEHA COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3328 8874 3329 8910 3320 8911 3318 8931
      3328 8931 3329 8937 3345 8939 3352 8927
      3353 8918 3353 8909 3356 8909 3356 8872
TIME...MOT...LOC 0011Z 007DEG 16KT 3348 8884 3346 8922

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:03 PM CDTSpecial Weather StatementJANGrenada32 min
Aug 4, 7:11 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha29 min
Aug 4, 7:34 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery41 min
Aug 4, 7:47 PM CDTSpecial Weather StatementJANKemper28 min
Aug 4, 7:51 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee54 min
Aug 4, 8:07 PM CDTSpecial Weather StatementJANLauderdale43 min
Aug 4, 10:41 PM CDTSpecial Weather StatementJANForrest29 min
Aug 5, 3:07 PM CDTSpecial Weather StatementJANGrenada28 min
Aug 5, 4:04 PM CDTSpecial Weather StatementJANClay, Webster31 min
Aug 5, 4:16 PM CDTSpecial Weather StatementJANLowndes29 min
Aug 5, 4:38 PM CDTSpecial Weather StatementJANHinds27 min
Aug 5, 4:43 PM CDTSpecial Weather StatementJANWinston27 min
Aug 5, 4:56 PM CDTSpecial Weather StatementJANLowndes, Oktibbeha29 min
Aug 5, 5:13 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee62 min
Aug 5, 5:21 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Winston54 min
Aug 5, 6:14 PM CDTSpecial Weather StatementJANKemper31 min
Aug 5, 6:29 PM CDTSpecial Weather StatementJANNeshoba31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.